Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Severe case of Crohn's. Take Tysabri or ustekinumab?

Hi, My wife who has a severe case of Crohn s and we are debating wheather to take Tysabri or Ustekinumab. She has already trie Humora and remlicade. We are leaning towards Tysabri. However one of her Gastro md s suggested that if she takes Tysabri and is ineffective she might have to wait a long time before trying Ustekinumab. However if she uses Ustekinimab there will not a need to wait to then try Tysabri. My question is what is your opinion and are there any medical studies regarding the waiting period to try another drug if Tysabri feels. Thank you, Lee Rosen
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Welcome to HCM,
Treating a severe form of Crohn's disease is challenging task for a clinician, I do understand the problems from your side.
As per the details u have given, u are going towards using Tysabri ...right?? Tysabri contains NATALIZUMAB , which is an monoclonal antibody used in the treatments of severe cases with non responding to other drugs like steroids, other immunosuppressants like azathioprine, infliximab.

But there is lot a controversies , risk Nd benefits with TYSABRI , iam giving the details as follows ,
1. Treatment with Tysabri increases the risk of dangerous CNS infections like with JC virus and herpes virus..leads to a clinical condition called PML multifocal leukoencephalopathy and herpes encephalitis leading to even death..
2. Patients who were receiving this tysabri should be monitored carefully every 3months , to check whether they are acquiring the above CNS infections
3.prior MRI before starting surgery should be taken
4,. The chances of getting CNS infections will be doubled if the patient is already on immunosuppressive.

So I advise you to consult a specialist and discuss the risks out of benefits before using the medicine...

Hope this will help u a lot..bye
Answered: Thu, 7 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor